[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.204.247.205. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 18, 1968

Hepatitis From Methimazole During Adrenal Steroid Therapy for Malignant Exophthalmos

Author Affiliations

From the Clinical Endocrinology Branch, National Institute of Arthritis and Metabolic Diseases, Bethesda, Md. Dr. Becker is now at University of California, School of Medicine, San Francisco.

JAMA. 1968;206(8):1787-1789. doi:10.1001/jama.1968.03150080067019
Abstract

Jaundice, thought to be induced by methimazole, developed in a 54-year-old woman while she was receiving large doses of corticosteroids for malignant exophthalmos. Liver biopsy, taken seven days after the jaundice appeared, showed eosinophilic infiltration in the portal areas which disappeared when use of the drug was discontinued. Four previous cases of hepatitis from methimazole are reviewed and special attention is directed to the occurrence of a "hypersensitivity" drug hepatitis in a patient receiving large doses of corticosteroids.

×